Florida, 2019

Hail in Florida, March 27, 2019

March 27, 2019 · NWS MLB · 19 events in 2 counties and zones

A strong mid-to-upper level weather disturbance brought unusually cold temperatures aloft of central Florida. The lift from this system, combined with marginally sufficient moisture, resulted in an isolated severe storm in Lake County and two long-tracked severe thunderstorms which affected central and southern Brevard County during the morning.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

A strong mid-to-upper level weather disturbance brought unusually cold temperatures aloft of central Florida. The lift from this system, combined with marginally sufficient moisture, resulted in an isolated severe storm in Lake County and two long-tracked severe thunderstorms which affected central and southern Brevard County during the morning. The first Brevard County storm produced a historic swath of large hail and resultant damage to vehicles, home windows, roofs and pool screen enclosures (becoming the most significant hail storm on record within Brevard County). Areas most significantly impacted included Canaveral Groves, Cocoa, Rockledge, Central Merritt Island, Patrick Air Force Base, Satellite Beach, Indian Harbour Beach and Indialantic. Many of these areas experienced hail between the size of ping-pong balls (1.5 inch diameter) and golf balls (1.75 inch diameter), with maximum hail stones reaching hen egg size (2.0 inches) in Indialantic. One hour after this storm, another severe thunderstorm produced a second round of similar sized hail (up to golf ball size, 1.75 inch diameter) and affected many of the same areas including Canaveral Groves, Cocoa, Rockledge, Central Merritt Island and Patrick Air Force Base. Hail lasted 5 to 10 minutes during each of the storms and resulted in accumulation in many areas. Wind gusts of 45 to 55 mph also accompanied the storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Mar 27, 4:06 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Mar 27, 4:06 AM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
506 AM EDT Wed Mar 27 2019

.DISCUSSION...
...Windy Today with Dangerous Boating and Surf Conditions...

Today-Tonight...Vigorous S/W trough digging south across FL this
morning will develop area of low pressure just offshore, along a
front currently pushing south across the peninsula. The tight
pressure gradient that results between this system and ridge to the
north will lead to strong N/NE winds that will generate dangerous
beach and marine conditions across the area. While strongest winds
are expected along the coast, much of the area should see winds
increasing to 20 to 25 mph with gusts 30 to 35 mph this afternoon.
Have therefore issued a Wind Advisory for all of east central
Florida, initially beginning across coastal Volusia and Brevard
counties this morning, and expanding south and inland into the late
morning and afternoon. Along area beaches, large breaking waves up
to 7 to 9 feet and numerous strong rip currents will exist today. A
High Surf Advisory goes into effect this morning along the coast and
will continue through tonight, with minor to locally moderate beach
erosion possible during times of high tide.

Strong low level northeast winds will lead to increasing rain
chances today. Highest rain chances will favor the coast, especially
across Volusia and Brevard counties (PoPs up to 60-80%), with
chances decreasing to 30-50% farther south and well inland. Toward
mid to late afternoon drier air begins to work in, with rain chances
decreasing over the interior, but remaining likely along the coast.
Strong cold pool aloft associated with mid level S/W is generating
isolated storms across north Florida even with limited instability
early this morning. Latest HRRR runs indicates this activity should
weaken as it shifts south, but this will have to continue to
monitored for any updates to the forecast. For now have limited
slight chance for storms across Volusia and Brevard counties and
over the coastal waters where greatest instability will reside.
Greater cloud cover and cooler airmass behind the front, will
produce below normal highs ranging from from the mid-upper 60s
across the north and lower 70s elsewhere.

Thursday and Friday...Gale centered just east of the Bahamas early
Thu will pull east of the region, leaving windy onshore conditions
along the coast in the morning, then decreasing winds during the
course of the day and gradient flow begins to diminish. Guidance
suggests some onshore moving showers will occur primarily at the
coastal zones during the day as winds veer more directly onshore
while remaining breezy along the coast and inland into the
afternoon. Measured rain amounts in affected areas should be only
a tenth of an inch or less. With a mix of clouds and sun temps
will remain in the M-U 70s.

Thu night: backed flow inland will bring cooler air swd in the
region with drying forecast. Lows will fall into the M-U 50s
inland and U50s to M60s at the coast and beaches. During Fri,
onshore winds will abate further and under partly-mostly sunny
skies temps will warm into the U70s to L80s with no mentionable
rain chcs.

Weekend...A passing shortwave will bring some afternoon clouds
and perhaps a shower or two along the coast and norther central
FL on Sat. Weak high pressure will be the primary feature locally
on Sunday and pleasant conditions are forecast with highs in the
L-M80s.

Extended...Wave energy crossing the Lwr MS Valley early next week
looks to induce low pressure development over the NE Gulf of Mex
on Mon. Developing low pressure forecast to track NE across N FL
late Mon/Mon night. Developing warm sector over ECFL Mon with
destabilization upstream will lead to a chc of pcpn developing Mon
and continuing into Mon night. Will keep shower chcs capped in the
sct category for now, with a small chc of thunder over the marine
area. Expecting cooler and drying Tue into midweek.

&&

.AVIATION...Area of IFR cigs should be short lived as it shifts
south across the interior, but predominant MVFR conditions still
possible over northern TAF sites especially with expected increase
in onshore moving showers and potential for a few storms this
morning. Otherwise, VFR conditions will generally prevail into the
afternoon with tempo IFR/MVFR conditions in passing scattered
showers mainly along the coast.

Winds will become strong today, increasing up to 18-23 knots out of
the N/NE with gusts to 25-30 knots.

&&

.MARINE...
Today-Tonight...Very hazardous boating conditions quickly developing
southward across the waters today, as low developing offshore will
increase N/NE winds to around 25-30 knots with frequent gusts to
gale force. These strong winds combined with a long NE fetch will
rapidly build seas up to 9-12 feet nearshore and up to 13-16 feet
offshore this afternoon and into tonight. A Gale Warning now in
effect for the waters of Volusia and Brevard counties will extend
south of Sebastian Inlet by late this morning and continue across
the coastal waters through tonight.

Thursday and Friday...Wind and sea conditions leading to hazardous
conditions for small craft will continue into late week. Seas
expected to remain above the 7 ft threshold at least into Friday.

Weekend...Diminishing onshore winds during the weekend with lingering
swell will lead to some improvement in marine conditions. Seas
averaging 3-4 ft near shore Sat-Sun and 4 to 6 ft offshore with
swell remaining the larger component.

Extended...Developing gulf low Monday will bring increasing gradient
winds along with a chance of fast moving showers storms into Mon
night.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  67  57  73  58 /  80  30  10  10
MCO  71  57  78  58 /  50  20  10   0
MLB  71  62  77  64 /  60  40  20  10
VRB  73  63  76  64 /  50  50  30  10
LEE  69  54  77  57 /  50  10   0   0
SFB  69  56  76  58 /  70  20  10   0
ORL  70  57  77  59 /  50  20  10   0
FPR  73  62  77  64 /  50  50  30  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...High Surf Advisory from 8 AM this morning to 8 PM EDT Thursday
     for Coastal Volusia-Indian River-Martin-Northern Brevard-
     Southern Brevard-St. Lucie.

     Wind Advisory from 11 AM this morning to 11 PM EDT this evening
     for Indian River-Martin-St. Lucie.

     Wind Advisory from 8 AM this morning to 11 PM EDT this evening
     for Coastal Volusia-Northern Brevard-Southern Brevard.

     Wind Advisory from 11 AM this morning to 8 PM EDT this evening
     for Inland Volusia-Northern Lake-Okeechobee-Orange-Osceola-
     Seminole-Southern Lake.

AM...Small Craft Advisory from 10 AM to 10 PM EDT Thursday for
     Flagler Beach to Volusia-Brevard County Line 0-20 nm-
     Flagler Beach to Volusia-Brevard County Line 20-60 nm-
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm-Volusia-Brevard County Line to
     Sebastian Inlet 0-20 nm-Volusia-Brevard County Line to
     Sebastian Inlet 20-60 nm.

     Gale Warning until 10 AM EDT Thursday for Flagler Beach to
     Volusia-Brevard County Line 0-20 nm-Flagler Beach to
     Volusia-Brevard County Line 20-60 nm.

     Gale Warning until 10 AM EDT Thursday for Volusia-Brevard County
     Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
     to Sebastian Inlet 20-60 nm.

     Gale Warning from 10 AM this morning to 10 AM EDT Thursday for
     Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
     Jupiter Inlet 20-60 nm.

&&

SHORT TERM...Weitlich
LONG TERM....Pendergrast
Hazardous weather outlook, Mar 27, 5:13 AM EST, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
613 AM EDT Wed Mar 27 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-280000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
613 AM EDT Wed Mar 27 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Isolated thunderstorms will develop and move into areas near to
north of a line from Orlando to the Cape this morning, producing
occasional cloud to ground lightning strikes and gusty winds. Any
persistent shower bands or isolated storms that move onshore
north of the Cape, may produce locally heavy rainfall up to 1 to 2
inches this morning.

.HIGH WIND IMPACT...
North to northeast winds will increase to 20 to 25 mph, with wind
gusts up to 30 to 35 mph across the area today, especially into
the late morning and afternoon. A Wind Advisory is in effect for
all of east central Florida today.

These strong winds can make driving difficult, especially for
high profile vehicles, and will also produce dangerous boating
conditions across area lakes and the intracoastal waters.

.COASTAL FLOOD IMPACT...
Seas will rapidly build today, producing large breaking waves of
7 to 9 feet in the surf zone. Water runup to the dune line along
with minor to locally moderate beach erosion is likely around high
tide occurring around 1:30 to 2:00 PM this afternoon, and again
around 2:30 to 3:00 AM tonight. A High Surf Advisory is in effect
along the coast of east central Florida today through tonight.

.RIP CURRENT IMPACT...
Large breaking waves will produce dangerous pounding surf along
the beaches of east central Florida today, and will also generate
a high risk of strong rip currents. People visiting the beaches
today should not enter the surf, as the large breakers can knock
you into deeper water and make you susceptible to being caught in
a rip current.

.WIND AND SEA IMPACT...
Very hazardous boating conditions will develop today with a Gale
Warning across the waters today into tonight. North to northeast
winds will increase to 25 to 30 knots with frequent gusts to gale
force. Seas will rapidly build up to 9 to 12 feet nearshore and
up to 13 to 16 feet offshore this afternoon and into tonight.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
Along the coast, large breaking waves of 7 to 9 feet will continue
into Thursday producing rough, pounding surf and numerous strong
rip currents, posing a significant danger to persons who consider
entering the ocean. Minor coastal flooding and minor to moderate
beach erosion will be possible around high tide in the afternoon
between 2:30 and 3:00 PM.

Although winds will decrease Friday, seas and surf will be much
slower to subside so hazardous boating and beach conditions will
persist through at least the end of the work week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today.

Weitlich

In the hours before

Local storm report, Mar 27, 6:15 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
715 AM EDT WED MAR 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 AM     TSTM WND GST     8 NNW PORT CANAVERAL    28.52N 80.64W
03/27/2019  M39.00 MPH       Brevard            FL   AIRPLANE PILOT

            GUST TO 34 KNOTS FROM THE NW AT USAF TOWER 506.

0635 AM     TSTM WND GST     5 N PORT CANAVERAL      28.47N 80.57W
03/27/2019  M39.00 MPH       Brevard            FL   AWOS

            GUST TO 34 KNOTS FROM THE NW AT CCAFS SKID STRIP.

&&

PG
Special weather statement, Mar 27, 6:17 AM EST, 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
717 AM EDT WED MAR 27 2019

FLZ147-271145-
Northern Brevard County FL-
717 AM EDT WED MAR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR  UNTIL 745 AM EDT...

At 717 AM EDT, Doppler radar was tracking a strong thunderstorm near
Port Canaveral, moving southeast at 15 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Cape Canaveral, Port Canaveral and Jetty Park.

LAT...LON 2839 8056 2836 8057 2835 8057 2845 8064
      2850 8056 2848 8052 2845 8049
TIME...MOT...LOC 1117Z 307DEG 13KT 2845 8058

Combs
Local storm report, Mar 27, 6:27 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
727 AM EDT WED MAR 27 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 AM     TSTM WND GST     5 N CAPE CANAVERAL      28.46N 80.59W
03/27/2019  M44 MPH          Brevard            FL   AIRPLANE PILOT

            GUST TO 38 KNOTS FROM N AT USAF TOWER 403.

&&

PG
Special weather statement, Mar 27, 6:36 AM EST, 9 minutes before
Special Weather Statement
National Weather Service Melbourne FL
736 AM EDT WED MAR 27 2019

FLZ044-144-271230-
Northern Lake County FL-Southern Lake County FL-
736 AM EDT WED MAR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR LAKE COUNTY UNTIL 830 AM EDT...

At 734 AM EDT, Doppler radar was tracking a strong thunderstorm 2
miles northwest of Leesburg, moving southeast at 15 mph.

Winds gusts up to 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Leesburg, Tavares, Howey-In-the-hills, Lake Griffin and Lake Harris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is occurring with this storm, and will lead to
ponding of water on roadways. Do not drive your vehicle through
flooded roadways.

&&

LAT...LON 2891 8190 2879 8166 2853 8166 2873 8195
      2883 8196
TIME...MOT...LOC 1134Z 308DEG 14KT 2881 8190

15
Special weather statement, Mar 27, 6:37 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Melbourne FL
737 AM EDT WED MAR 27 2019

FLZ045-271200-
Orange FL-
737 AM EDT WED MAR 27 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 800
AM EDT...

At 736 AM EDT, Doppler radar was tracking a strong thunderstorm over
Azalea Park, moving southeast at 10 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orlando, Azalea Park, Conway, Goldenrod and Union Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2852 8135 2860 8129 2856 8117 2845 8126
TIME...MOT...LOC 1136Z 301DEG 7KT 2855 8129

Combs

The radar

The Tampa radar (KTBW), 128 km away, was scanning. The volume nearest the first event began at 11:44 UTC.

Open the radar archive at this moment

Event by event

19 hail. Local standard time, as filed.

Hail, Lake

When
March 27, 6:45 AM EST
Where
Lake County, 0.69 mi N of Okahumpka
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.760, -81.880

A trained weather spotter observed quarter sized hail at the Hawthorne community in Leesburg.

Hail, Brevard

When
March 27, 7:36 AM EST to 7:40 AM EST
Where
Brevard County, 3.5 mi W of Sharpes
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
28.439, -80.827

A trained weather spotter reported hail of 1.0 to 1.5 inches in diameter in the Canveral Groves area.

Hail, Brevard

When
March 27, 7:53 AM EST
Where
Brevard County, 2.16 mi NNE of Lake Poinsett
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.380, -80.820

A trained weather spotter reported quarter sized hail in Cocoa, west of Interstate 95.

Hail, Brevard

When
March 27, 7:55 AM EST to 7:57 AM EST
Where
Brevard County, 1.51 mi NNW of Cocoa West
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
28.370, -80.760

A trained weather spotter observed hail up to golf ball size in Cocoa.

Hail, Brevard

When
March 27, 7:57 AM EST to 8:07 AM EST
Where
Brevard County, 1.92 mi WNW of Bonaventure
Measured
1.25 in hail
Reported by
Public
Coordinates
28.280, -80.710

Public report of half dollar sized hail or a little larger in Rockledge. Damage to car windshield and roofs. Leaves shredded from many trees.

Hail, Brevard

When
March 27, 7:59 AM EST to 8:01 AM EST
Where
Brevard County, 1.95 mi WNW of Cocoa West
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.360, -80.780

A trained weather spotter reported hail up to an inch diameter in Cocoa.

Hail, Brevard

When
March 27, 8:00 AM EST to 8:05 AM EST
Where
Brevard County, 2.89 mi NW of Cocoa West to 2.29 mi NW of Cocoa West
Measured
1.75 in hail
Reported by
Public
Coordinates
28.374, -80.789

Multiple citizens reported hail up to golf ball size in Cocoa, off Range Road, near the Brevard Humane Society and at Diamondback Airboats on Cox Road. Hail accumulated on the ground and damage was reported to several vehicles, including cracked windshields.

Hail, Brevard

When
March 27, 8:03 AM EST to 8:05 AM EST
Where
Brevard County, 1.1 mi W of Rockledge
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
28.328, -80.738

Brevard Emergency Management observed one inch hail at the Emergency Operations Center in Rockledge.

Hail, Brevard

When
March 27, 8:04 AM EST
Where
Brevard County, 1.4 mi ESE of Indianola
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.370, -80.700

A trained weather spotter reported quarter sized hail in North Merritt Island.

Hail, Brevard

When
March 27, 8:10 AM EST to 8:23 AM EST
Where
Brevard County, 0.92 mi NW of Bonaventure
Measured
1.75 in hail
Reported by
Public
Coordinates
28.280, -80.690

Numerous reports were received from the public of quarter to golf ball sized hail in the River Woods subdivision in south Rockledge near the Indian River. The hail was reported beween 0810 and 0823 LST.

Hail, Brevard

When
March 27, 8:10 AM EST to 8:20 AM EST
Where
Brevard County, 1.95 mi WNW of Bonaventure
Measured
1.5 in hail
Reported by
Public
Coordinates
28.280, -80.710

The public reported hail up to ping pong ball size between 0810 and 0820 LST in south Rockledge/Viera.

Hail, Brevard

When
March 27, 8:14 AM EST to 8:18 AM EST
Where
Brevard County, 1.74 mi NW of Bonaventure
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.288, -80.700

A trained weather spotter parked along US Highway 1, approximately a half mile south of Coquina Road in Rockledge measured one inch diameter hail.

Hail, Brevard

When
March 27, 8:15 AM EST to 8:20 AM EST
Where
Brevard County, 0.54 mi N of Georgiana
Measured
1.5 in hail
Reported by
Public
Coordinates
28.288, -80.671

The public reported hail up to ping pong ball size (1.5 inch diameter), with hail lasting around 5 minutes near the 4000 block of South Tropical Trail on Merritt Island. Pool screen enclosures were damaged and leaves were shredded from trees.

Hail, Brevard

When
March 27, 8:30 AM EST to 8:35 AM EST
Where
Brevard County, 0.63 mi S of (Cof)patrick Afb
Measured
1.25 in hail
Reported by
Public
Coordinates
28.221, -80.602

Hail up to half dollar size fell and covered the ground at the Patrick Child Care Center on Patrick Air Force Base.

Hail, Brevard

When
March 27, 8:40 AM EST to 8:50 AM EST
Where
Brevard County, 5 mi NNW of Indialantic
Measured
1 in hail
Reported by
Public
Coordinates
28.147, -80.601

A citizen reported hail estimated up to quarter size or slightly larger in Indian Harbour Beach. The hail occurred for 10 to 15 minutes.

Hail, Brevard

When
March 27, 8:40 AM EST to 8:45 AM EST
Where
Brevard County, 3.34 mi ENE of Indianola
Measured
1 in hail
Reported by
Public
Coordinates
28.400, -80.670

A citizen reported one inch hail near Kelly Park on North Merritt Island.

Hail, Brevard

When
March 27, 8:40 AM EST to 8:50 AM EST
Where
Brevard County, 0.69 mi N of Indian Harbour Beach
Measured
1 in hail
Reported by
Public
Coordinates
28.160, -80.600

The public reported hail near or slightly larger than quarter inch in Satellite Beach, between 1700 and 1800 block of State Road A1A. Occurred starting around 0840 LST, lasting for 10 to 15 minutes.

Hail, Brevard

When
March 27, 8:45 AM EST to 8:55 AM EST
Where
Brevard County, 0.69 mi N of Indialantic
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
28.090, -80.570

A trained weather spotter measured hail up to two inches in diameter in Indialantic. Hail lasted about 10 minutes and covered the ground. Numerous other reports from this vicinity reported golf ball to hen egg sized hail with damage to vehicles, house roofs, windows and pool screen enclosures.

Hail, Brevard

When
March 27, 8:54 AM EST to 8:59 AM EST
Where
Brevard County, Indian Harbour Beach
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
28.150, -80.600

A trained weather spotter observed one inch hail in Indian Harbour Beach.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, March 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 808582, 808000, 808001, 808002, 808013, 808003, 808004, 808005, 808006, 808007, 808008, 808014, 808018, 808016, 808009, 808010, 808011, 808017, 808012.